Children Overdose On Marijuana in Colorado Law News Frenzy

Nearly every major news outlet in the United States and even spanning the globe recently reported on 14 children eating enough weed to get sick.

KPLU News for Seattle and the Northwest reported:

Study suggests link between edible pot and overdose among kids

The rise of medicinal marijuana has brought a growing number of food products that contain the drug and might appeal to kids. Pot brownies have been around for decades, but nowadays you can also find pot cookies, lollipops, bon-bons, lasagna, and more.

TIME reported:

More Kids Accidentally Ingesting Marijuana Following New Drug Policies

At least 18 states allow medical marijuana, and the likelihood that more kids will encounter it at home only increases with Colorado and Washington’s recent legalization of recreational marijuana.

q13FOX reported:

‘Medibles’ blamed for marijuana spike in kids

Dr. William Hurley, director of the Washington Poison Control Center and emergency room doctor at Seattle’s Harborview Medical Center, wrote the editorial for a new Colorado-based study on the topic.

The study showed that 14 kids were treated at Colorado hospitals for symptoms related to marijuana overdose since 2009, when medical marijuana laws were relaxed.

The media is forgetting about the real issues and blasting anti-marijuana propaganda while children all around the USA are dying from Tylenol.

In 2009 TIME reported:

70,000 U.S. kids overdose each year — accidentally — on everyday household meds

Some 100,000 kids end up in U.S. emergency rooms each year because they’ve accidentally been poisoned. No, they’re not all raiding the cupboard full of cleaning supplies. Close to 70% of those visits are from are overdoses of everyday over-the-counter drugs or prescription medications, according to a recent study by researchers at the Centers for Disease Control and Prevention. The leading culprit, which sends an estimated 7,226 U.S. kids to hospital each year: acetaminophen, or Tylenol.

Acetaminophen is one of the most common painkillers in the world. (Outside the U.S. it’s also known by the name paracetamol). And acetaminophen is extremely safe — as long as you take the right dose, which is not, in fact, all that high. Please believe the bottle when it tells you there’s a maximum daily recommended dosage. That goes double for children, who, obviously, tend to be smaller than adults, so they may be able to handle less of the drug. Even though most kids who go to hospital with medication overdoses are youngsters aged 1 – 5 who snuck into the medicine cabinet without their parents noticing, CDC stats show that parents actually supervise their child’s poisoning in about 18% of cases. The most common medication error, taken from overdoses among all legal drugs, is simply giving too much of the medication you intended to administer. It’s unusual but by no means unheard of for someone to die after taking just a few more acetaminophen pills than the max recommended dosage that’s stated on the package. Other people also overdose by following the directions correctly for two different medication brands — say a painkiller pill and a liquid cough syrup — without realizing that both meds contain the same active ingredient.

Comments are closed.